MAUDE Adverse Event Report: CORDIS CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002515X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 2.5mm 15cm saber percutaneous transluminal angioplasty (pta) balloon body was damaged.This resulted in air leakage during inflation.The issue occurred during balloon inflation in the anterior tibial artery.The procedure was completed by replacing it with a new saber 2.5*150 device.There was no reported injury to the patient.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).The vessel exhibited mild tortuosity without calcification, and the stenosis was approximately 50%.There was no damage to the packaging, and no additional anomalies were noted.The device was returned for evaluation.A non-sterile ¿saber 2.5mm15cm 150¿ was received for analysis, coiled inside a clear plastic bag.The device was unpacked for evaluation, and a thorough visual inspection revealed no damage or anomalies.The balloon was received in a deflated condition, and no additional notable observations were made.A functional test was conducted.An inflator/deflator device was attached to the inflation port, and the balloon was inflated by applying positive pressure to reach the rated burst pressure.However, the inflation pressure could not be maintained due to a leak observed in the balloon.Further inspection using a vision system revealed a rupture on the balloon surface at the site of the water leak.The ruptured area exhibited secondary scratch marks near the damaged border.This type of damage is typically consistent with interaction between the balloon material and a sharp object or mechanical force.It is likely that the same factors responsible for the scratch marks also contributed to the rupture.The evidence suggests that the material near the damaged area was compromised by contact with a sharp external object.The reported ¿balloon leakage¿ was observed during product evaluation.Inspection identified a rupture on the balloon surface accompanied by secondary scratch marks along the damaged border, findings consistent with external mechanical interaction.According to the event report, the procedure involved treatment of a vessel with mild tortuosity and approximately 50% stenosis.Although these vessel characteristics are not expected to generate excessive mechanical stress, mild tortuosity can introduce additional friction or bending forces on the device during advancement or inflation.Such procedural conditions, combined with possible contact against a guidewire, introducer sheath component, or a focal irregularity within the vessel lumen, may have contributed to the localized surface compromise and rupture observed.Based on the available information, the failure is most likely procedure-related and attributable to external mechanical interaction during clinical use.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ based on the information available, there is no indication to suggest that the reported incident could be related to the design or manufacturing process of the units.No preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the 2.5mm 15cm saber percutaneous transluminal angioplasty (pta) balloon body was damaged.This resulted in air leakage during inflation.The issue occurred during balloon inflation in the anterior tibial artery.The procedure was completed by replacing with a new saber 2.5*150 device.There was no reported injury to the patient.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).The vessel exhibited mild tortuosity without calcification, and the stenosis was approximately 50%.There was no damage to the packaging, and no additional anomalies were noted.The device will not be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR201-02
CS   CR20102
7863138372
MDR Report Key23362347
Report Number3007635982-2025-00225
Device Sequence Number15671472
Product Code LIT
UDI-Device Identifier20705032069066
UDI-Public20705032069066
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48002515X
Device Lot Number82294959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018-INCH BOSTON SCIENTIFIC GUIDEWIRE; 0.035-INCH TERUMO GUIDEWIRE; 5 F ANGIOGRAPHIC CATHETER; 6 F COOK CROSSOVER SHEATH
Patient Age60 YR
Patient SexMale
Patient Weight62 KG